Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diabetic, wound on the leg does not seem to be healing causing swelling. Will this lead to amputation?

a diabetic patient has been pricked with a stick,part of the stick remains inside the leg and pus forms.the following day the stick is removed with pus but the leg pains and is swollen even after getting an injection of tetanus and taken brufen.does this risk the patient in that the wound might refuse to heal leadind to its amputation?please help
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Endocrinologist 's  Response
Dear Sir,

Any diabetic has a risk of a grave problem whenever there is a injury especially to the legs. In Diabetics the wound healing is disrupted and infections tend to heal more slowly. In your friends case I would advice you to consult a doctor ASAP, and take necessary antibiotics and dressing as per doctors advice. Delay in this can lead to serious problems and yes amputations in rare cases as well.

Dr. Om Lakhani, MD
Consultant Diabetologist.
Answered: Sat, 19 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor